Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 20, 2021, 11:47 AM EDT for Indian River County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2021, 11:47 AM EDT (15:47 UTC)
- Expired
- Apr 20, 2021, 12:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 52 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 12:30 PM EDT | TSTM WND GST 40 | 3 Ene Gifford, FL | WXFLOW SITE S CAMELIA CT MEASURED A WIND GUST OF 40 MPH/35 KT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
150
WWUS82 KMLB 201547
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1147 AM EDT Tue Apr 20 2021
FLZ047-053-054-058-059-201630-
St. Lucie FL-Okeechobee FL-Southern Brevard County FL-Osceola FL-
Indian River FL-
1147 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE...INDIAN RIVER...SOUTHEASTERN BREVARD AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 1230 PM EDT...
At 1147 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Kissimmee Prairie Preserve
to near Fort Drum. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2743 8077 2759 8112 2764 8114 2766 8113
2768 8115 2772 8115 2790 8096 2792 8044
2775 8035 2762 8030 2759 8030
TIME...MOT...LOC 1547Z 236DEG 26KT 2767 8113 2752 8075
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 20, 10:02 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 20, 10:02 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1002 AM EDT Tue Apr 20 2021 .DISCUSSION... ...Rounds of Heavy Rain and Isolated Severe Threat Today... Current-Tonight...A shift in radar activity coverage occurred around sunrise this morning, with South FL and Lake Okeechobee region becoming increasingly quiet, with strong to marginally severe thunderstorms advancing to the northeast along and north of the I-4 corridor. The first visible sat images show clearing skies south of Melbourne, which may suggest that the front has already begun its retreat to the north, prompting isolated to scattered showers and storms this morning. Main hazards through noon will be less than quarter sized hail, although impressive storm core's so far today don't seem to make it down to the surface. Atmospheric profile very similar to this time yesterday, with 500mb temps of -11.5 C and slightly lower freezing level, but highest CAPE values remain beyond the stretches of our forecast area (FL Everglades). This suggests that the overall wind threat will be minimal at least through the remainder of the morning, and likely to become one of the primary severe threats heading into the afternoon. Cannot rule out a brief funnel or weak tornado spinup either with isolated strong storms. No question about the likelihood of heavy rainfall today; as the front lifts back northward, central FL will be in the center of a deep moisture plume stretching from the Gulf of Mexico. Morning PW value slightly lower from XMR at 1.62", but this value should rise through the day. Rainfall amounts of 2-3" are expected over a swath bounded by a line from Leesburg to New Smyrna Beach, and south from southern Osceola County towards Vero Beach. By the late afternoon and towards early evening, the focus will then shift away from the interior, towards the Space and Treasure Coasts, which might become interesting with the breaks in cloud cover already observed this morning. HRRR expands convection south after 3pm, with continued potential for high rainfall rates. Through the afternoon, will continue PoPs of 70-90%, with no doubt nearly all of central FL receiving showers today. By this evening, similar to yesterday, widespread activity quickly tapers off across the north, with PoPs dropping below 30% north of I- 4. The frontal boundary will sink southward towards sunset, concentrating a bulk of the moisture over the Treasure Coast and South FL. Thus, showers and isolated storms will persist in the vicinity of Lake Okeechobee overnight, however the main threat for severe storms will come to an end early in the evening. Temperatures today will limit to the mid 70s across the north with dense clouds, but climb to the low to mid 80s across the Treasure Coast as the previously mentioned breaks in clouds allow for additional heating (potentially resulting in additional convection). && .AVIATION... Widespread MVFR/IFR conditions today as numerous showers and storm fill in along a stalled boundary. Confidence in exact timing of activity is low again today, but can anticipate SHRA this morning transitioning to TSRA by 18Z. Further reductions to LIFR likely with any strong storms moving thru terminals. By 00Z, activity begins to taper off from DAB to LEE and the boundary shifts south, with lingering SHRA for VRB southward into the overnight. && .MARINE... Today-Tonight...A stalled front will produce widespread showers and lightning storms today and tonight. Multiple rounds of storms will develop over the peninsula and push offshore. The strongest storms will produce frequent lightning strikes and gusty winds of 30-35 knots, in addition to heavy downpours. Outside of storms, winds 10- 15 knots will vary in direction across the waters due to the stalled frontal boundary. Seas 1-2 feet, perhaps up to 3 feet well offshore. A weak cold front is expected to move across most of the local waters overnight tonight, as winds become W/WNW ahead of the front. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 63 82 58 / 80 20 0 0 MCO 79 66 84 60 / 90 40 10 0 MLB 80 66 84 62 / 90 50 20 0 VRB 82 66 85 63 / 90 50 40 10 LEE 77 65 82 58 / 80 20 0 0 SFB 78 65 85 60 / 90 30 10 0 ORL 79 67 85 62 / 90 30 10 0 FPR 82 66 85 62 / 90 50 50 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Smith LONG TERM/RADAR....Combs DECISION SUPPORT...Negron
Hazardous weather outlook, Apr 20, 11:11 AM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1111 AM EDT Tue Apr 20 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1111 AM EDT Tue Apr 20 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Multiple rounds of heavy showers and lightning storms will continue across most of east-central Florida today, with the focus shifting south of I-4 towards the afternoon. The main threats in stronger storms will be wind gusts up to 50 mph, up to one inch hail, and a brief weak tornado or funnel cloud. All storms will produce frequent lightning and the potential for heavy rain. .FLOOD IMPACT... Rainfall amounts of 2 to 3 inches are expected today into tonight as numerous heavy showers and lightning storms move through east- central Florida. Locally higher amounts are possible in areas that receive multiple rounds of heavy rain. Any persistent rain could lead to standing water along roadways and flooding of low lying and poor drainage areas. .RIP CURRENT IMPACT... There is a moderate risk of rip currents at Central Florida Atlantic beaches today. Always swim within sight of a life guard and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Widespread showers and thunderstorms will move towards the Atlantic waters through the afternoon and evening. Storms will be capable of producing wind gusts in excess of 34 knots, small hail, and possibly waterspouts, as well as frequent lightning strikes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated to scattered showers and lightning storms continue Wednesday for the Treasure Coast before conditions dry out. A low to moderate risk of rip currents continues through late week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Smith
In the hours before
Local storm report, Apr 20, 8:15 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
815 AM EDT TUE APR 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HAIL 2 E AZALEA PARK 28.55N 81.26W
04/20/2021 E0.75 INCH Orange FL PUBLIC
SEVERAL REPORTS OF HAIL OF DIME TO PENNY SIZE WERE
REPORTED IN THE ORLANDO AREA NEAR UNION PARK BY PUBLIC
AND BROADCAST MEDIA.
&&
KNSpecial weather statement, Apr 20, 8:22 AM EDT, 3 hours 25 minutes before
Special Weather Statement National Weather Service Melbourne FL 822 AM EDT Tue Apr 20 2021 FLZ045-201245- Orange- 822 AM EDT Tue Apr 20 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ORANGE COUNTY... At 822 AM EDT, a strong thunderstorm was located over Conway, moving east at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Orlando, Wedgefield, Avalon Park, Azalea Park and Conway. Local Atmospheric conditions are becoming more favorable for the possibility of landspout formation. A landspout is a tornado of very short duration and winds generally less than 60 mph which can cause minor damage and injuries in its direct path. If this trend continues, a tornado warning may be issued shortly. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. LAT...LON 2845 8137 2856 8136 2859 8112 2844 8111 TIME...MOT...LOC 1222Z 254DEG 16KT 2850 8131 Combs
Special weather statement, Apr 20, 8:48 AM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
848 AM EDT Tue Apr 20 2021
FLZ045-147-201315-
Northern Brevard County-Orange-
848 AM EDT Tue Apr 20 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ORANGE COUNTY...
At 847 AM EDT, a strong thunderstorm was located over Avalon Park,
moving east at 25 mph.
Winds in excess of 40 mph and funnel clouds are possible with this
storm.
Locations impacted include...
Wedgefield, Avalon Park, Bithlo and Christmas.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2861 8117 2861 8097 2862 8096 2854 8092
2850 8087 2841 8087 2845 8116
TIME...MOT...LOC 1247Z 252DEG 23KT 2852 8113
CombsSpecial weather statement, Apr 20, 9:08 AM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
908 AM EDT Tue Apr 20 2021
FLZ045-147-201400-
Northern Brevard County-Orange-
908 AM EDT Tue Apr 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BREVARD AND EAST
CENTRAL ORANGE COUNTIES...
At 908 AM EDT, a strong thunderstorm was located near Christmas,
moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Titusville, Port Saint John, Playalinda Beach, Space Coast Airport
and Christmas.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2845 8050 2846 8101 2861 8103 2861 8097
2862 8096 2870 8062 2860 8054 2848 8050
TIME...MOT...LOC 1308Z 258DEG 27KT 2855 8094
CombsSpecial weather statement, Apr 20, 11:09 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1109 AM EDT Tue Apr 20 2021
FLZ058-201545-
Okeechobee FL-
1109 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE COUNTY UNTIL
1145 AM EDT...
At 1109 AM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Basinger, Fort Drum and Kissimmee Prairie Preserve.
LAT...LON 2730 8100 2730 8103 2732 8103 2733 8105
2735 8103 2736 8103 2738 8107 2738 8110
2739 8112 2742 8114 2744 8114 2746 8117
2764 8103 2764 8078 2756 8078 2756 8068
2747 8068 2728 8100
TIME...MOT...LOC 1509Z 232DEG 36KT 2738 8110
CombsSpecial weather statement, Apr 20, 11:47 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1147 AM EDT Tue Apr 20 2021
FLZ047-053-054-058-059-201630-
St. Lucie FL-Okeechobee FL-Southern Brevard County FL-Osceola FL-
Indian River FL-
1147 AM EDT Tue Apr 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE...INDIAN RIVER...SOUTHEASTERN BREVARD AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 1230 PM EDT...
At 1147 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Kissimmee Prairie Preserve
to near Fort Drum. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2743 8077 2759 8112 2764 8114 2766 8113
2768 8115 2772 8115 2790 8096 2792 8044
2775 8035 2762 8030 2759 8030
TIME...MOT...LOC 1547Z 236DEG 26KT 2767 8113 2752 8075
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:41 AM EDT | Special Weather Statement | MLB | Orange | 34 min |
| Apr 20, 7:46 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 29 min |
| Apr 20, 7:58 AM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Apr 20, 8:13 AM EDT | Special Weather Statement | MLB | Seminole | 32 min |
| Apr 20, 8:22 AM EDT | Special Weather Statement | MLB | Orange | 23 min |
| Apr 20, 8:26 AM EDT | Special Marine Warning | MLB | 49 min | |
| Apr 20, 8:48 AM EDT | Special Weather Statement | MLB | Seminole | 27 min |
| Apr 20, 9:08 AM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Apr 20, 9:26 AM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 20, 11:09 AM EDT | Special Weather Statement | MLB | Okeechobee | 36 min |
| Apr 20, 12:28 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 20, 1:35 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 3 hr |
| Apr 20, 2:00 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 20, 2:10 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange | 3 hr |
| Apr 20, 2:14 PM EDT | Special Weather Statement | MLB | Osceola | 46 min |
| Apr 20, 2:53 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 37 min |
| Apr 20, 4:26 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
| Apr 20, 4:44 PM EDT | Special Weather Statement | MLB | Indian River | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.